Alert archive / Maine / High Wind Warnings in 2006
High Wind Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Feb 17, 2006, 4:19 AM EST for 6 counties in Maine. It took effect at Feb 17, 2006, 11:00 AM EST. It was in force for 15 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2006, 4:19 AM EST (09:19 UTC)
- In effect from
- Feb 17, 2006, 11:00 AM EST
- Expired
- Feb 18, 2006, 2:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 2:40 PM EST | NON-TSTM WND DMG | Blue Hill, ME | TREES BLOWN DOWN ON POWER LINES |
| Feb 17, 2:40 PM EST | NON-TSTM WND DMG | Deer Isle, ME | TREES BLOWN DOWN ON POWER WIRES |
| Feb 17, 4:45 PM EST | NON-TSTM WND GST 0 | Portage, ME | 64 MPH |
| Feb 17, 5:20 PM EST | NON-TSTM WND GST 58 | Washburn, ME | |
| Feb 17, 8:13 PM EST | NON-TSTM WND DMG | Brownville, ME | TREES BLOWN DOWN ON POWER LINES |
| Feb 17, 8:13 PM EST | NON-TSTM WND DMG | Dover-Foxcroft, ME | TREES BLOWN DOWN ON POWER WIRES |
| Feb 17, 8:13 PM EST | NON-TSTM WND DMG | Milo, ME | TREES BLOWN DOWN ON POWER WIRES |
| Feb 17, 8:13 PM EST | NON-TSTM WND DMG | Sangerville, ME | TREES BLOWN DOWN ON POWER WIRES |
| Feb 17, 8:13 PM EST | NON-TSTM WND DMG | Sebec, ME | TREES BLOWN DOWN ON POWER WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 170919 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 419 AM EST FRI FEB 17 2006 ...STRONG WINDS EXPECTED TO DEVELOP ACROSS THE REGION LATER TODAY AND CONTINUE THROUGH THIS EVENING... .LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL TRACK NORTHEAST...PASSING JUST NORTH OF MAINE THIS AFTERNOON. A STRONG ARCTIC COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS THE STATE LATER THIS AFTERNOON. STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AHEAD OF THIS COLD FRONT ACROSS DOWNEAST MAINE WITH STRONG WEST WINDS FOR THE ENTIRE AREA LATER THIS AFTERNOON AND EVENING. MEZ015>017-029-030-171730- /O.UPG.KCAR.HW.A.0003.060217T1600Z-060218T0400Z/ /O.NEW.KCAR.HW.W.0003.060217T1600Z-060218T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 419 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH POSSIBLE BY LATE AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS INCLUDING THE IMMEDIATE COAST AND OVER HIGHER TERRAIN. WINDS WILL BECOME WESTERLY 30 TO 40 MPH LATE TODAY WITH GUSTS UP TO 60 MPH POSSIBLE AND CONTINUE THROUGH THE EVENING HOURS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ MEZ001>006-010-011-031-032-171730- /O.UPG.KCAR.HW.A.0003.060217T2100Z-060218T0400Z/ /O.NEW.KCAR.HW.W.0003.060217T2100Z-060218T0400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 419 AM EST FRI FEB 17 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 60 MPH POSSIBLE BY LATE AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS AND HIGHER TERRAIN. WINDS WILL BECOME WESTERLY 30 TO 40 MPH LATE TODAY WITH GUSTS UP TO 60 MPH POSSIBLE AND CONTINUE THROUGH THE EVENING HOURS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ KHW
4 follow-up statements
000 WWUS71 KCAR 171807 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 107 PM EST FRI FEB 17 2006 ...STRONG WINDS CAN BE EXPECTED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING... .LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL TRACK NORTHEAST...PASSING JUST NORTH OF MAINE THIS AFTERNOON. A STRONG ARCTIC COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS THE STATE LATER THIS AFTERNOON. STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE POSSIBLE AHEAD OF THIS COLD FRONT ACROSS DOWNEAST MAINE WITH STRONG WEST WINDS FOR THE ENTIRE AREA LATER THIS AFTERNOON AND EVENING. MEZ015>017-029-030-180400- /O.CON.KCAR.HW.W.0003.000000T0000Z-060218T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 107 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 65 MPH POSSIBLE BY LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS INCLUDING THE IMMEDIATE COAST AND OVER HIGHER TERRAIN. WINDS WILL BECOME WESTERLY 30 TO 40 MPH LATE THIS AFTERNOON WITH GUSTS UP TO 65 MPH AND CONTINUE THROUGH THE EVENING HOURS. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ MEZ001>006-010-011-031-032-180400- /O.CON.KCAR.HW.W.0003.060217T2100Z-060218T0400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 107 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. EXPECT SOUTH TO SOUTHWEST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 60 MPH POSSIBLE BY LATE THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS AND HIGHER TERRAIN. WINDS WILL BECOME WESTERLY 30 TO 40 MPH LATE THIS AFTERNOON INTO THIS EVENING WITH GUSTS UP TO 60 MPH. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ HEWITT
000 WWUS71 KCAR 172056 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 356 PM EST FRI FEB 17 2006 ...STRONG WINDS STILL EXPECTED ACROSS THE REGION EARLY TONIGHT... .A STRONG ARCTIC COLD FRONT WILL CROSS THE STATE THIS EVENING. STRONG GUSTY SOUTHWEST WINDS AHEAD OF THIS COLD FRONT WILL OCCUR ACROSS DOWNEAST MAINE THIS EVENING WITH STRONG WESTERLY WINDS FOR THE ENTIRE AREA LATER THIS EVENING INTO EARLY SATURDAY MORNING. MEZ015>017-029-030-180700- /O.EXT.KCAR.HW.W.0003.000000T0000Z-060218T0700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 356 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM EST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM EST SATURDAY. EXPECT SOUTHWEST WINDS TO BECOME WESTERLY THIS EVENING WITH SPEEDS OF 35 TO 40 MPH AND GUSTS TO 65 MPH THROUGH EARLY TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS INCLUDING THE IMMEDIATE COAST AND OVER HIGHER TERRAIN. THE WINDS WILL DROP TO 20 TO 30 MPH AFTER MIDNIGHT. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ MEZ001>006-010-011-031-032-180700- /O.EXT.KCAR.HW.W.0003.060217T2100Z-060218T0700Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 356 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM EST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM EST SATURDAY. EXPECT SOUTHWEST WINDS TO INCREASE TO 30 TO 40 MPH WITH GUSTS TO 65 MPH THIS EVENING WILL BECOME WEST. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS AND HIGHER TERRAIN. THE WINDS WILL DROP BACK TO SPEEDS OF 25 TO 35 MPH AFTER MIDNIGHT. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ HEWITT
000 WWUS71 KCAR 180320 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1020 PM EST FRI FEB 17 2006 ...STRONG WINDS STILL EXPECTED ACROSS THE REGION OVERNIGHT... .STRONG WEST WINDS IN WAKE OF THE COLD FRONT WILL CONTINUE ACROSS NORTHERN AND NORTH CENTRAL AREAS UNTIL AFTER MIDNIGHT. WINDS ARE EXPECTED TO DIMINISH SOME AFTER MIDNIGHT...BUT THEN INCREASE ACROSS THE REGION DURING SATURDAY. MEZ015>017-029-030-180430- /O.CAN.KCAR.HW.W.0003.000000T0000Z-060218T0700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1020 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WEST TO SOUTHWEST WINDS EXPERIENCED EARLY ARE SLOWLY DIMINISHING ACROSS THE REGION EARLY TONIGHT. WINDY CONDITIONS WILL PREVAIL WITH WINDS OF 25 TO 35 MPH FOR THE OVERNIGHT HOURS. $$ MEZ001>006-010-011-031-032-180700- /O.CON.KCAR.HW.W.0003.000000T0000Z-060218T0700Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1020 PM EST FRI FEB 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST SATURDAY... WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH...WILL DECREASE TO 25 TO 35 MPH AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR OVER EXPOSED LOCATIONS AND HIGHER TERRAIN. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FITZSIMMONS
000 WWUS71 KCAR 180713 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 213 AM EST SAT FEB 18 2006 ...BRISK WINDS TO CONTINUE TODAY... .DEEP LOW PRESSURE NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE GUSTY WEST TO NORTHWEST WINDS THROUGH TODAY AS IT CONTINUES TO PULL AWAY FROM THE AREA. WINDS WILL BEGIN TO DIMINISH LATER TODAY. MEZ001>006-010-011-031-032-181515- /O.EXP.KCAR.HW.W.0003.000000T0000Z-060218T0700Z/ /O.NEW.KCAR.WI.Y.0005.060218T0713Z-060218T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 213 AM EST SAT FEB 18 2006 ...HIGH WIND WARNING HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MEZ015>017-029-030-181515- /O.NEW.KCAR.WI.Y.0005.060218T0713Z-060218T2200Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 213 AM EST SAT FEB 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TODAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ KHW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Feb 17, 3:18 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 17, 3:18 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
318 AM EST FRI FEB 17 2006
.SYNOPSIS...DEEP LOW PRESSURE WILL PASS JUST NORTH OF THE STATE
TODAY. MIXED PRECIPITATION ACROSS THE CENTRAL AND NORTH EARLY THIS
MORNING WILL GRADUALLY CHANGE OVER TO RAIN AS MILDER AIR
OVERSPREADS THE REGION FROM THE SOUTHWEST. A STRONG ARCTIC COLD FRONT
ASSOCIATED WITH THIS LOW WILL CROSS THE STATE LATER TODAY. STRONG
WINDS ARE EXPECTED TO ACCOMPANY THIS FRONT AND PERSIST INTO
TONIGHT. IN ADDITION TO THE STRONG WINDS...TEMPERATURES WILL
RAPIDLY FALL BEHIND THIS FRONT. COLD HIGH PRESSURE WILL BUILD
SOUTH OF THE REGION SATURDAY INTO SUNDAY. THIS WILL BRING VERY
COLD TEMPERATURES AND BRISK CONDITIONS FOR THE WEEKEND.
&&
.SHORT TERM (TODAY THROUGH SATURDAY)...
DEEP LOW PRES CENTERED OVER E CENTRAL MI ATTM W/ ASSOCIATED WARM
FRONT XTNDG EWRD ACROSS CENTRAL NEW ENGLAND AND ALONG THE COAST OF
MAINE W/ A VERY SHARP COLD FRONT XTNDG SSW ACROSS THE CENTRAL OH
VLY... PRECIP CONTS TO STREAM ENE ACROSS NRN NYS/SRN QUEBEC AND
ACROSS WRN AND NRN MAINE ATTM. N OF THE WARM FRONT TEMPS STILL
WELL BL0 FREEZING SPCLY ACROSS THE FAR N W/ TEMPS RANGING FROM MID
TO UPPER 20S ACROSS CENTRAL AREAS TO THE LOWER TEENS FAR N...
00Z MODEL SUITE IN VERY GUD AGREEMENT AND CONSISTENT W/ PREVIOUS
RUNS IN TAKING THE SFC LOW ENE JUST N OF THE STATE THIS AFTN TO A
POSN OVER THE SRN GASPE PENINSULA BY 00Z THIS EVE. STILL XPCT ANY
SNOW ACROSS THE N ERLY THIS AM TO CHANGE OVER TO FREEZING
RAIN/SLEET AND THEN GRADUALLY RAIN AS MILDER AIR SPREADS
NNEWRD...FIRST ALOFT AND THEN GRADUALLY DOWN AT THE SFC. AS
ALWAYS...COLD AIR COULD BE SLOW TO LEAVE ACROSS THE FAR N... WILL
CONT WNTR WX ADV THRU ERLY AM FOR THE CENTRAL ZNS AND THRU MID AM
ACROSS THE N. IF COLD AIR HANGS ON LONGER THAN XPCTD...DAY SHIFT
MAY HAVE TO XTND THE ADV A BIT LONGER BUT XPCT EVEN THE FAR NRN
AREAS TO BE ABV FREEZING BY MID TO LATE AM. PRECIP THEN MAY
ACTUALLY END AS BOUNDARY LIFTS N OF THE AREA. HOWEVER...THIS LULL
WILL BE BRIEF AS THE VERY STRONG COLD FRONT WILL BE SWEEPING INTO
THE WRN AREAS BY MID AFTN AND ACROSS MOST OF THE FA BY ERLY EVE.
INTENSITY OF THIS FRONT SUGGESTS THERE WILL BE A BRIEF PERIOD OF
MOD-HVY RAIN W/ SOME POSSIBLE CONVECTIVE ENHANCEMENT. THIS COULD
LEAD TO NOT ONLY BRIEFLY HEAVY RAIN BUT VERY STRONG WINDS AS WELL
AS VERY STRONG SSW WNDS ASSOCIATED W/ IMPRESSIVE LL JET ABOVE THE
BL ARE POSSIBLY MIXED DOWN. HAVE OPTED TO UPGRADE THE HGH WND
WATCHES TO HGH WND WARNINGS. WILL START THE HGH WND WRNG LATE THIS
AM DOWNEAST TO ACCOUNT FOR STRONG SSW PRE-FRONTAL ONSHORE FLOW AND
75 KT 850 MB SWRLY JET WHICH IS PROGGED TO LIE ACROSS THE DOWNEAST
ZNS BY LATE AM. THIS SHIFTS TO THE E BY ERLY AFTN BUT THEN THE
INTENSE COLD FRONT APPROACHES FROM THE W AND W/ THE POSSIBILITY OF
STRONG WINDS W/ THE FRONT AS JUST DISCUSSED ABOVE...WILL GO W/ A HGH WND
WRNG ACROSS THE BOARD BY LATE AFTN AND CONT IT THRU THIS EVE AS
VERY STRONG POST-FRONTAL PRES DEVELOPS ACROSS THE ENTIRE FA. AM
THINKING WINDS WILL REMAIN QUITE STRONG AFTER MIDNIGHT THO DOWN JUST
A NOTCH FROM THIS EVE SO WILL LET THE HGH WND WRNG DROP OFF AROUND
MIDNIGHT. MAY NEED TO XTND THE HGH WND WRNG THRU THE NGT IF THIS
DOES NOT OCCUR BUT AT LEAST XPCT A WND ADV WILL BE NEEDED FOR THE
REMAINDER OF TONIGHT... APPEARS WNDS LET UP A BIT SAT AM...SPCLY
SWRN AREAS AS SECONDARY BNDRY PUSHES ACROSS WRN AND CENTRAL NEW
ENGLAND BUT PRES GRADIENT SHOULD TIGHTEN UP IN ITS WAKE ONCE
AGAIN BY LATE AM.
XPCT SOME LGT SNOW/SNOW SHOWERS IN THE WAKE OF THE COLD FRONT LATE
AFTN INTO THIS EVE ACROSS THE FAR N AS THE INTRUSION OF THE ARCTIC
AIRMASS SQUEEZES OUT ANY AVAILABLE MOISTURE. PRECIP SHOULD WND
DOWN AND CLOUDS DECREASE ALL AREAS BY MIDNIGHT AS VERY DRY AIR AND
STRONG SUBSIDENCE OVERSPREAD THE AREA.
COMBINATION OF VERY COLD TEMPS BY ERLY SAT AM AND BRISK WINDS
SHOULD LEAD TO WND CHILL ADV CRITERIA ACROSS THE N AND NW BUT WILL
HOLD OFF ON ANY HEADLINES ATTM AS THIS SHOULD NOT OCCUR UNTIL LATE
2ND PERIOD AND ALREADY HAVE NUMEROUS OTHER HEADLINES GOING...
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
LITTLE IN THE WAY OF ANY SIGNIFICANT CHNAGES TO THE LONG TERM. A
LARGE AREA OF HIGH PRESSURE WILL BUILD ACROSS FROM THE WEST INTO
MONDAY WITH DRY/COLD WEATHER. A SHORT WAVE MOVING ACROSS THE AREA
LATER MONDAY AND MONDAY NIGHT MAY BRING SOME SNOW SHOWERS MAINLY
ACROSS NORTHERN AREAS. NO CHANGES TUESDAY THROUGH THURSDAY.
&&
.AVIATION...
EXPECT IFR/MFVR AT ALL TAF SITES TODAY DUE TO CEILINGS/VSBYS/PRECIPITAION.
IN ADDITION LLWS CAN BE EXPECTED THROUGH MID MORNING AT ALL TAF
SITES. A STRONGT COLD FRONT WILL MOVE EAST ACROSS THE TERMINALS
19Z TO 22Z TIME FRAME. STRONG GUSTY WEST WINDS BEHIND THE FRONT
CAN BE EXPECTED.
&&
.MARINE...
WILL CONT GLW AND HAVE XTND THE WRNG THRU 12Z SAT W/ STRONG SFC
PRES GRADIENT AND DEEP CAA... WILL BE A BRIEF LULL IN WNDS SAT AM
THEN XPCT GLWS TO REDEVELOP AS ANOTHER ARCTIC BNDRY CROSSES THE
WATERS AND SFC PRES GRADIENT RETIGHTENS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FOR MEZ001>004 UNTIL 10 AM FRIDAY.
...HIGH WIND WARNING FOR MEZ001>006-010-011-031-032 FROM 4 PM
FRIDAY TO 11 PM FRIDAY.
...WINTER WEATHER ADVISORY FOR MEZ005-006-010-011-031-032 UNTIL 7
AM FRIDAY.
...HIGH WIND WARNING FOR MEZ015>017-029-030 FROM 11 AM FRIDAY TO
11 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 11 AM FRIDAY TO 7 AM SATURDAY.
&&
SHORT TERM/MARINE...KHW
LONG TERM/MARINE...DUDA
AVIATION...DUDAHazardous weather outlook, Feb 16, 10:01 PM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1001 PM EST THU FEB 16 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-180315- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1001 PM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT LOW PRESSURE MOVING THROUGH THE GREAT LAKES...WILL SPREAD LIGHT SNOW ACROSS CENTRAL AND NORTHERN MAINE BEFORE CHANGING TO SLEET AND FREEZING RAIN OVERNIGHT. SNOW AND SLEET ACCUMULATIONS WILL RANGE FROM AROUND AN INCH AREAS TO 2 TO 5 INCHES ACROSS THE NORTH. ICE ACCUMULATIONS WILL RANGE FROM A TENTH TO AROUND ONE QUARTER OF AN INCH. PLEASE REFER TO THE PRODUCT /PWMWSWCAR/ FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INTENSE LOW PRESSURE WILL TRACK JUST NORTH OF THE STATE AND DRAG A STRONG COLD FRONT ACROSS THE REGION LATER FRIDAY AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED IN ADVANCE OF THIS FRONT AND STRONG WEST WINDS IN WAKE OF THE FRONTAL PASSAGE. AS A RESULT... A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF NORTHERN AND EASTERN MAINE FRIDAY AFTERNOON AND FRIDAY EVENING. PLEASE REFER TO THE PRODUCT /PWMNPWCAR/ FOR ADDITIONAL INFORMATION. BITTER COLD AIR WILL SWEEP ACROSS THE AREA ON GUSTY NORTHWEST WINDS FRIDAY NIGHT AND REMAIN THROUGH THE WEEKEND. THE COMBINATION OF STRONG WINDS AND VERY COLD TEMPERATURES WILL LIKELY PRODUCE DANGEROUSLY COLD WIND CHILLS ESPECIALLY ACROSS NORTHERN MAINE. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS FROM FRIDAY MORNING INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOW AND ICE ACCUMULATION ACROSS CENTRAL AND NORTHERN AREAS. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:45 PM EST | Special Weather Statement | CAR | Penobscot | 60 min |
| Feb 17, 3:45 PM EST | Special Weather Statement | CAR | Washington | 45 min |
| Feb 17, 4:01 PM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 19 hr |
Nearby
High Wind Warnings in Maine, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.